Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Will metronidazole work on loose motion caused by antibiotics?

Doctor , best regards. I am suffering from loose motion triggered after antibiotics but not sorted out even after 3 months- Will Metronidazole/norflaxin work?
Asked On : Tue, 8 Mar 2011
Answers:  3 Views:  406
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Homeopath 's  Response
dear take.. nux vomica 200 one dose in the morning and second dose at night for two days.. its a homeoapthic medicine.. you will be compleltely cured wit the help of homeoapthic medicine
Answered: Tue, 8 Mar 2011
I find this answer helpful
General & Family Physician Dr. Vaishali Hebbar's  Response
Hello There..
Welcome to healthcare Magic forum..
Antibiotic associated diarrhea is usually caused by bacteria called clostridium difficile..
The best medication used for its treatment is Metronidazole..
You could consult a doctor and get started on appropriate doses of the drug.
Hope this helps!!
Take care!!
Answered: Tue, 8 Mar 2011
I find this answer helpful
  User's Response
Hello Bhargavi, Welcome to healthcaremagic!
Antibiotic associated long-term diarrhea MAY be due to C. defficile in colon, but other causes must also be ruled out. You have not given other symptoms. Abdominal cramps (mild to severe), bloody stools, fever, with watery diarrhea (often five to 10 times per day) will be there. For diagnosis, you may require culture. For treatment, antibiotic or other medicine causing the condition should be stopped. Metronidazole is usually used to treat the disorder, but vancomycin or rifaximin may also be used. ORS or parenteral fluids may be given for dehydration.
Answered: Tue, 8 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor